Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 24, 2018, 2:22 PM MDT for Eddy County, Lea County, New Mexico. It took effect at Apr 24, 2018, 11:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2018, 2:22 PM MDT (20:22 UTC)
- In effect from
- Apr 24, 2018, 11:00 PM MDT
- Expired
- Apr 25, 2018, 11:01 AM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845 WWUS74 KMAF 242022 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 322 PM CDT Tue Apr 24 2018 ...HIGH WIND WARNING IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR GUADALUPE PASS... ...WIND ADVISORY IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR THE SOUTHEAST NEW MEXICO PLAINS... .A strong cold front will move into West Texas and Southeast New Mexico tonight. As a result, strong gap winds will be possible through Guadalupe Pass and the Southeast New Mexico Plains. Pilots should avoid flying over the Guadalupe Mountains tonight and Wednesday morning due to very hazardous conditions. TXZ258-251800- /O.UPG.KMAF.HW.A.0017.180425T0500Z-180425T1800Z/ /O.NEW.KMAF.HW.W.0020.180425T0500Z-180425T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 222 PM MDT Tue Apr 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT WEDNESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 11 PM this evening to noon MDT Wednesday. The High Wind Watch is no longer in effect. * TIMING...From Tuesday evening through Wednesday morning. * WINDS...Northeast winds 40 to 55 mph with gusts to 65 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Pilots should avoid flying over the Guadalupe Mountains tonight and Wednesday morning due to very hazardous conditions. && $$ NMZ027>029-033-034-251800- /O.NEW.KMAF.WI.Y.0014.180425T0500Z-180425T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, and Jal 222 PM MDT Tue Apr 24 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT WEDNESDAY... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 11 PM this evening to noon MDT Wednesday. * TIMING...From Tuesday evening through Wednesday morning. * WINDS...Northeast winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
049 WWUS74 KMAF 250803 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 303 AM CDT Wed Apr 25 2018 ...HIGH WIND WARNING IN EFFECT THROUGH THIS MORNING FOR GUADALUPE PASS... ...WIND ADVISORY IN EFFECT THROUGH THIS MORNING FOR THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS IN EDDY COUNTY... .In wake of a strong cold front strong gap winds are expected through Guadalupe Pass and the Southeast New Mexico. TXZ258-251800- /O.CON.KMAF.HW.W.0020.000000T0000Z-180425T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 203 AM MDT Wed Apr 25 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...Through this morning. * WINDS...Northeast winds 35 to 45 mph with gusts near 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ027>029-033-034-251800- /O.CON.KMAF.WI.Y.0014.000000T0000Z-180425T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, and Jal 203 AM MDT Wed Apr 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...Through this morning. * WINDS...Northeast winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult. && $$
595 WWUS74 KMAF 251701 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1201 PM CDT Wed Apr 25 2018 TXZ258-251815- /O.CAN.KMAF.HW.W.0020.000000T0000Z-180425T1800Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1101 AM MDT Wed Apr 25 2018 ...HIGH WIND WARNING IS CANCELLED... Since high winds are no longer expected through Guadalupe Pass, the National Weather Service in Midland/Odessa has cancelled the High Wind Warning. $$ NMZ027>029-033-034-251815- /O.CAN.KMAF.WI.Y.0014.000000T0000Z-180425T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, and Jal 1101 AM MDT Wed Apr 25 2018 ...WIND ADVISORY IS CANCELLED... Since northerly winds are expected to remain below 30 mph sustained, the National Weather Service in Midland/Odessa has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:16 PM MDT, 6 minutes earlier.
Area forecast discussion, Apr 24, 2:16 PM MDT, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
316 PM CDT Tue Apr 24 2018
.DISCUSSION...As of 2:45 PM CDT Tuesday...It looks like we will
get four...four letter words weather for the next several days.
We will get some "rain"..."cool" temps..."wind"...and maybe some
"dust" to go along with the wind.
Early this evening we can get some convection firing up along a
weak moisture gradient in the Eastern PB/Low Rolling Plains per
the hi-res HRRR and RAP13. KMAF radar is also showing a few echoes
over the southern mountains. There is the possibility of
strong/severe storms in the northeast CWA...model soundings for
Snyder indc a pretty pronounced inverted V sounding indicating the
possibility of strong/severe winds with any convection. A
shortwave moving thru the Plains will send a strong cold front
thru the CWA tonight. Models are indc strong Gap winds thru GDP
tonight/Wed morning. MOS Guidance usually over forecasts the winds
so knocked them down a bit. Have also issued a Wind Advisory for
the SE New Mexico Plains for the same time period...but it looks
like a marginal event. Regardless...pilots should avoid flying
over the Guadalupe Mountains tonight and Wednesday morning due to
extreme hazardous flying conditions.
Wednesday will be significantly cooler with temps 20-25 degrees
below normal. There is a chance of showers with a slight chc of
thunder tomorrow...best chances in the east. Drier and warmer
weather is in store for the area on Thursday.
For the extended tended to broadbrush the forecast with slight chc
pops Friday into early next week..with temps a little cooler than
normal...warming to a little above normal early next week. The GFS
is wetter with a deeper and faster trof moving thru the Western
US...with a deep southerly flow over the Southern Plains
early/middle portions of next week. The ECMWF is a little slower.
Depending how deep the trof is we might be able to get some low
level return flow from the Gulf the middle of next week...but
that's a long way off.
Strobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 50 57 43 78 / 50 50 10 0
Carlsbad 50 63 46 85 / 20 20 10 10
Dryden 66 70 49 80 / 30 40 10 0
Fort Stockton 55 60 46 84 / 10 50 10 10
Guadalupe Pass 44 55 47 75 / 10 10 0 0
Hobbs 45 60 44 79 / 30 30 10 10
Marfa 54 59 43 80 / 20 30 10 0
Midland Intl Airport 50 58 44 79 / 50 50 10 0
Odessa 50 58 44 79 / 50 40 10 0
Wink 52 60 46 82 / 30 40 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 11 PM this evening to noon MDT Wednesday for
Central Lea County-Eddy County Plains-Guadalupe Mountains
of Eddy County-Northern Lea County-Southern Lea County.
TX...High Wind Warning from 11 PM this evening to noon MDT Wednesday
for Guadalupe Mountains.
&&
80/33Hazardous weather outlook, Apr 24, 1:28 PM MDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 228 PM CDT Tue Apr 24 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 228 PM CDT Tue Apr 24 2018 /128 PM MDT Tue Apr 24 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A few strong to severe storms are possible mainly this evening across the northern Permian Basin and the Low Rolling Plains. Damaging winds and large hail will be possible with these storms. Gusty winds are expected across southeast New Mexico behind a cold front tonight with some blowing dust, and a Wind Advisory is in effect starting tonight. In addition, locally strong winds are expected through Guadalupe Pass and a High Wind Warning is in effect starting tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Gusty post-frontal winds will carry over into Wednesday with the Wind Advisory and High Wind Warning lasting through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation might possibly be needed this evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.